Tuesday, September 1, 2009

Protect Yourself Against Your Prescriptions

I've mentioned this before, but a recent incident with my dog (you heard correctly) has warranted a revisiting of this topic.

I cannot stress enough the importance of supplementing any prescription drug (if you must take it) with supplements that will boost your immune system and strengthen the gut; and after reading this you will see why.

My story begins about a month ago when our dog (Cowboy) developed a bout of separation anxiety following us moving into a new home. After trying everything the experts recommended, and to prevent him from doing any further damage to the area rugs as well as himself, we gave in and brought him to the vet. Big shocker, they prescribed a pill... so we started giving him this anti-anxiety medication.

You have to understand that for me it is difficult to have to give him this (or any) pill because I believe so strongly in natural healing and haven't taken any over-the-counter or prescription drugs in over two years, but it is my wife's baby first and foremost.

As the story continues, we fast forward about three weeks... He developed some sort of "blood blister" under the skin on his knee, which apparently was caused by a pin left behind during knee surgery three years prior. Because it was an open wound that was not healing as quickly as we would have liked, and because he lives outside during the day while my wife and I are at work, and because we happened to be at the vets office anyway for his yearly check-up, the Doc suggested, you guessed it, another prescription.

That makes two prescriptions for those keeping score at home.

Finally less than a week from his most recent vet visit, he seemed to come down with a bit of the kennel cough; which he most likely got at the vet during his visit. So once again the vet prescribed another drug, which made three prescriptions for the poor 35lb animal's body to deal with.

It took no time at all for his stool to become loose and discolored, his appetite to drop, and for him to develop what appeared to be a rash on his skin that was itching him profusely. After a little research, the consensus seemed to be yeast build up do to little or no friendly bacteria left in his body.

As you probably know most prescriptions (especially if you're on them for an extended period of time) do damage to your gut by wiping out the friendly bacteria that your body needs to stay healthy. This can cause yeast "Candidiasis" to grow and flourish inside you which can cause a laundry list of problems, so to prevent this you must take some sort of probiotic (friendly bacteria) to replenish your system.

Strengthening your immune system is also very important, and this can be done (at the very least) by taking a quality vitamin C supplement. Refer to my previous post for more good immune system support.


  1. Mike, I hope your dog is doing better. I'm glad you wrote about this experience. Although not always as obvious to us humans, your example clearly shows what is going on in our own bodies. Always great to read your posts!

  2. Cowboy is doing much better, thanks!

    It just goes to show you how the quick-to-medicate response to any health condition, that is so prevalent in western medicine, effects more than just us humans.


AllergyFree Search Engine